At night time I have white blob light floaters in the corner of my left eye. What is causing this?

  • 1
I’m 63 I’m on 600 mg Gabapentin 4 times a day, 4mg Tizanidine 4 times a day ,  150 mg Belbuca 2times a day and  Altorvastin Calcium  20 mg once nightly . I have noticed White like blobs in the corner of my left eye at nighttime. I also take a variety of vitamins. What is causing this? I had a radical surgery on my neck. From C2 to T7 rods snd screws put in , plus 5 disk removed and replaced with cadaver disk in the front .

1 Answer

These messages are for mutual support and information sharing only. Always consult your doctor before trying anything you read here.

Eye floaters may be caused by the normal aging process or as a result from other diseases or conditions:

  • Age-related eye changes. As you age, the vitreous, or jelly-like substance filling your eyeballs and helping them to maintain their round shape, changes. Over time, the vitreous partially liquefies — a process that causes it to pull away from the eyeball's interior surface. As the vitreous shrinks and sags, it clumps and gets stringy. This debris blocks some of the light passing through the eye, casting tiny shadows on your retina that are seen as floaters.
  • Inflammation in the back of the eye. Posterior uveitis is inflammation in the layers of the uvea in the back of the eye. This condition can cause the release of inflammatory debris into the vitreous that are seen as floaters. Posterior uveitis may be caused by infection, inflammatory diseases or other causes.
  • Bleeding in the eye. Bleeding into the vitreous can have many causes, including diabetes, hypertension, blocked blood vessels and injury. Blood cells are seen as floaters.
  • Torn retina. Retinal tears can occur when a sagging vitreous tugs on the retina with enough force to tear it. Without treatment, a retinal tear may lead to retinal detachment — an accumulation of fluid behind the retina that causes it to separate from the back of your eye. Untreated retinal detachment can cause permanent vision loss.
  • Eye surgeries and eye medications. Certain medications that are injected into the vitreous can cause air bubbles to form. These bubbles are seen as shadows until your eye absorbs them. Certain vitreoretinal surgeries add silicone oil bubbles into the vitreous that can also be seen as floaters.

If you notice a sudden increase in eye floaters, contact an eye specialist immediately — especially if you also see light flashes or lose your peripheral vision. These can be symptoms of an emergency that requires prompt attention.

...